Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 21, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Feb 5, 2020, 9:10 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2020, 9:10 PM PST (05:10 UTC)
- Expired
- Feb 6, 2020, 3:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
936 WHUS76 KLOX 060510 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 910 PM PST Wed Feb 5 2020 PZZ673-676-061100- /O.NEW.KLOX.SC.Y.0021.200206T0510Z-200206T1100Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 910 PM PST Wed Feb 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
565 WHUS76 KLOX 061034 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 234 AM PST Thu Feb 6 2020 PZZ673-676-061145- /O.EXP.KLOX.SC.Y.0021.000000T0000Z-200206T1100Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 234 AM PST Thu Feb 6 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... Winds will continue to diminish and seas will continue to subside across the coastal waters this morning. $$ Hall
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 8:38 PM PST, 32 minutes earlier.
Area forecast discussion, Feb 5, 8:38 PM PST, 32 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
838 PM PST Wed Feb 5 2020
.SYNOPSIS...05/818 PM.
Mostly clear skies will prevail through Saturday, but coastal
areas should see night and morning low clouds and fog beginning
Thursday night. Near normal temperatures will warm into Saturday.
Low pressure will move in Sunday, bringing a chance of rain and
mountain snow mainly south of Point Conception, along with cooler
temperatures.
&&
.SHORT TERM (WED-SAT)...05/823 PM.
Upper level ridge of high pressure will continue to build
off the west coast through Friday, then will gradually weaken
on Saturday. Near the surface, weak offshore pressure gradients
will prevail in the morning, becoming weak onshore in the
afternoon hours. Satellite imagery continues to show some
high clouds drifting over the region, with a slowly modifying
air mass. Nonetheless, another cool night is expected
tonight, but won't be nearly as cold as the last few nights.
Frost advisories are in effect late tonight for the Central
Coast, Santa Ynez valley, Ventura County valleys, Santa Monica
mountains, and the San Fernando valley, as temperatures will
likely drop into the lower to mid 30s. Max temperatures will
nudge up a few degrees on Thursday and again on Friday, when
warmest coastal/valley areas climb into the lower 70s.
*** From previous discussion ***
Flow turns more onshore on Thursday night and combined with a
strengthening inversion due to warming aloft brings the potential
for marine layer stratus to coastal areas on Friday morning and
then again on Saturday morning. Otherwise, conditions on Friday
and Saturday will be sunny with temperatures warming to above
normal.
.LONG TERM (SUN-WED)...05/256 PM.
On Sunday, an upper-level trough will drop southward from Nevada
and towards Point Conception then cut off and move southeast
towards Arizona on Monday. With strengthening onshore flow ahead
of the trough, there will be a deepening marine layer Sunday
morning which may produce some morning drizzle over the foothills
and mountains of eastern LA County. Temperatures will also drop
5-10 degrees.
As the system nears Point Conception Sunday night, models slightly
differ on the position, where the ECMWF favors a more westerly
track over the water and the GFS keeps it closer to the coast. The
best chance of precip will be over LA county on Sunday night, but
Ventura county could see light precip as well. Rainfall totals
will likely be a quarter of an inch or less, with highest amounts
over eastern LA County. Santa Barbara County and northward will
likely remain dry due to the increasing northerly flow aloft. Snow
levels will be quite low, dropping to around 3000 feet by Sunday
night. Light snow accumulations of an inch or two will be possible
over the major mountain passes, including the I-5 corridor,
leading to potential travel concerns through Monday morning.
It will likely dry out quickly Monday morning as northeast flow
strengthens and the storm system begins to exit. Some lingering
showers may remain over eastern LA County into the afternoon.
Otherwise Monday will be dry with a return of Santa Ana winds to
LA and Ventura Counties.
On Wednesday, another trough drops southward into Southern
California bringing another potential round of light precip.
&&
.AVIATION...05/1847Z.
At 1731Z at KLAX, there was no marine layer nor an inversion.
Some high clouds across the region thru the period. Expect
VFR conds at all TAFs thru the period.
KLAX...Very good confidence in the 18Z TAF with VFR conds thru
the period. Good confidence that there will be no east wind
component greater than 6 kts.
KBUR...Very good confidence in the 18Z TAF.
&&
.MARINE...05/830 PM.
Southern inner waters, SCA conds are not expected thru Sun.
Outer waters, SCA advisory level winds have developed across
zones 673 and 676, and will be issuing wind advisory there
through 3 am. There is a 40% chance of SCA level NW winds Fri
night. SCA level NW winds are likely Sat thru Sun.
Inner waters n of Pt. Sal, SCA level conds are not expected thru
Sat morning. SCA level NW winds are likely Sat afternoon thru Sun.
SBA Channel, SCA conds are not expected thru Sat night. There is
a 30% chance of SCA level W-NW winds across western portions Sun.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory in effect from 1 AM to 9 AM PST Thursday for
zones 34>36-44>46-547. (See LAXNPWLOX).
PZ...NONE.
&&
.HAZARD POTENTIAL OUTLOOK (SAT-WED).
Low elevation snow possible Sunday night into Monday creating
hazardous driving conditions through the mountains, including
Interstate 5 through the Grapevine. Gusty northeast winds possible
in LA/Ventura Counties Tuesday.
&&
PUBLIC...Gomberg/Stewart
AVIATION...Sweet/DB
MARINE...Gomberg/Sweet
SYNOPSIS...Phillips
weather.gov/losangelesNearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.